Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 65, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 20, 2015, 2:03 AM CDT for Cedar County, Vernon County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 2:03 AM CDT (07:03 UTC)
- Expired
- Jul 20, 2015, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:00 AM CDT | FLASH FLOOD | 3 Wnw Nevada, MO | 1300 ROAD WAS FLOODED AT THE BRIDGE OF A LOW WATER CROSSING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 237 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4333 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WGUS53 KSGF 200703
FFWSGF
MOC039-217-201300-
/O.NEW.KSGF.FF.W.0065.150720T0703Z-150720T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
WESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 AM CDT.
* AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SEVERAL INCHES OF RAINFALL HAS ALREADY OCCURRED WITH
ADDITIONAL HEAVY RAIN MOVING OVER THESE SAME LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...CEDAR SPRINGS...
DEERFIELD...EL DORADO SPRINGS...FILLEY...MILO...MONTEVALLO...
MOUNDVILLE...NEVADA...OLYMPIA AND WALKER. CREEKS...STREAMS AND LOW
WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF
FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 54 3 MILES EAST OF DEERFIELD...
ROUTE KK AT DRY WOOD CREEK 5 MILES NORTHWEST OF MOUNDVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3798 9450 3792 9406 3790 9406 3790 9394
3789 9386 3764 9395 3773 9454
$$
LINDENBERG1 follow-up statement
166
WGUS73 KSGF 201235
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 AM CDT MON JUL 20 2015
MOC039-217-201246-
/O.CAN.KSGF.FF.W.0065.000000T0000Z-150720T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR MO-VERNON MO-
735 AM CDT MON JUL 20 2015
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR VERNON AND WESTERN
CEDAR COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3798 9450 3792 9406 3790 9406 3790 9394
3789 9386 3764 9395 3773 9454
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 11:51 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 19, 11:51 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT Sun Jul 19 2015
.SHORT TERM...(This Evening through Monday)
Issued at 240 PM CDT SUN JUL 19 2015
A mid level impulse is currently moving across the northern part
of Missouri. An outflow boundary is currently located across
central Missouri near the Highway 54 corridor from earlier
convection. Elsewhere temperatures are in the lower 90s and the
heat index is between the upper 90s to 104 currently.
Short term models indicate the potential for a few showers and
storms to redevelop near that boundary across central Missouri
later this evening and overnight. This convection potential may
get a little help from the low level jet that will develop
tonight. The rest of the area should stay mostly dry and quiet tonight.
Have extended a portion of the heat advisory for tomorrow for
areas across southern Missouri and extreme southeast Kansas...mainly
south of the Highway 54 corridor. This is where most of the day
will be quiet weather and the warmest temperatures on Monday. More
clouds and scattered convection potential across central Missouri
will keep temperatures a tad bit cooler.
.LONG TERM...(Monday Night through Sunday)
Issued at 240 PM CDT SUN JUL 19 2015
A decent shortwave will begin to move into the area Monday evening
from the west. This will be the first of several opportunities
this week of widespread rainfall and thunderstorms. There may be
enough instability and wind shear for some large hail potential
and damaging wind gusts area wide with the best potential across
central and eastern Missouri. A frontal boundary will also slowly
meandering its way southward and kinda just hang out for a couple
of days across extreme southern Missouri.
Another wave will move along the mid level flow and across the
front on Tuesday afternoon and Tuesday night. This feature will
bring another good chance for showers and storms. PW values for
Monday night through Wednesday night will be between 2.0 and 2.25
inches which is rather on the high side again. This will mean that
convection will be efficient rain producers and heavy rainfall
will be possible. There will be widespread 1 to 3 inches of
rainfall expected through the middle of the week with isolated
higher amounts possible across southern Missouri. We will have to
look at the possibility of a Flash Flood Watch for a portion of the
area as confidence increases on this situation.
Temperatures will be cooler for the middle of the week with the
cloud cover and rain chances in the area. The upper level ridge
tries to rebuild itself across western Texas by the end of the
week. This may put the Missouri Ozarks in a slight northwest flow
around the upper level ridge. We will have to keep slight chances
of thunderstorms in the forecast through the end of the week with
this setup. Temperatures will warm back up to near seasonable
levels.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1146 PM CDT SUN JUL 19 2015
For the KSGF/KJLN/KBBG tafs: Scattered thunderstorms will occur
along a front that lies just north of the area and will need to
monitor closely. Otherwise vfr conditions are expected for much of
the taf period. The front will sag south into the area late in the
taf period and will cover with showers and vicinity thunder for
now for the last few hours of the taf period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Monday FOR MOZ070-071-077>083-
088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Monday FOR KSZ097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...DSAHazardous weather outlook, Jul 19, 11:46 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1146 PM CDT SUN JUL 19 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1146 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED TO CONTINUE TO BE POSSIBLE TONIGHT...MAINLY IN COUNTIES ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO SALEM MISSOURI. THERE WILL BE A RISK FOR ISOLATED WIND GUSTS UP TO 60 MPH...ONE INCH HAIL...FREQUENT LIGHTNING...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM MONDAY THROUGH THE MIDDLE OF THE WEEK. THERE IS A MARGINAL SEVERE THUNDERSTORM RISK MONDAY AND ACROSS SOUTHERN MISSOURI TUESDAY. ISOLATED WIND GUSTS UP TO 60 MPH WILL BE THE PRIMARY RISK BOTH DAYS. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE MONDAY NIGHT THROUGH THE MIDDLE OF THE WEEK...HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE WILL AGAIN BE POSSIBLE MONDAY WITH VALUES AGAIN APPROACHING 100 DEGREES BY THE END OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 20, 12:11 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 AM CDT MON JUL 20 2015 KSZ073-200545- BOURBON KS- 1211 AM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 1245 AM CDT... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR XENIA...OR 15 MILES SOUTHWEST OF MOUND CITY...MOVING EAST AT 20 MPH. WINDS AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DEVON...FORT SCOTT...FULTON...HAMMOND... HARDING...MAPLETON AND XENIA. PEOPLE IN NORTHERN BOURBON COUNTY...INCLUDING FULTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3803 9461 3783 9461 3786 9507 3803 9507 TIME...MOT...LOC 0511Z 264DEG 18KT 3799 9502 LINDENBERG
Special weather statement, Jul 20, 12:57 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT MON JUL 20 2015
MOZ066-200630-
VERNON MO-
1257 AM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERNON COUNTY UNTIL 130
AM CDT...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RICHARDS...OR 10 MILES NORTHEAST OF FORT
SCOTT...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE HARWOOD...HORTON...METZ...NEVADA...
RICHARDS...SCHELL CITY...STOTESBURY AND WALKER.
PEOPLE IN NORTHERN VERNON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
LAT...LON 3806 9463 3806 9424 3804 9423 3805 9421
3805 9412 3804 9407 3776 9407 3786 9461
TIME...MOT...LOC 0557Z 266DEG 21KT 3794 9455
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:57 AM CDT | Special Weather Statement | SGF | Vernon | 33 min |
| Jul 20, 1:26 AM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| Jul 20, 1:37 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 2:07 AM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jul 20, 2:53 AM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jul 20, 3:06 AM CDT | Flash Flood Watch | SGF | Benton, Camden, Dent, Laclede, Maries, Miller and 5 more | 9 hr |
| Jul 20, 3:23 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 6:28 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 7:28 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 4 hr |
| Jul 20, 7:47 AM CDT | Areal Flood Advisory | SGF | Shannon | 6 hr |
| Jul 20, 8:47 AM CDT | Areal Flood Advisory | SGF | Texas | 6 hr |
| Jul 20, 8:51 AM CDT | Areal Flood Advisory | SGF | Dent, Phelps, Pulaski, Texas | 6 hr |
| Jul 20, 10:55 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jul 20, 5:24 PM CDT | Special Weather Statement | SGF | Stone | 21 min |
| Jul 20, 5:57 PM CDT | Special Weather Statement | SGF | Greene | 33 min |
| Jul 20, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone, Taney | 49 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.